Polynomial values in subfields and affine subspaces of finite fields

Oliver Roche-Newton, Igor E. Shparlinski*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


For an integer r, a prime power q and a polynomial f over a finite field Fq r of qr elements, we obtain an upper bound on the frequency of elements in an orbit generated by iterations of f which fall in a proper subfield of Fq r . We also obtain similar results for elements in affine subspaces of Fq r , considered as a linear space over Fq.

Original languageEnglish
Pages (from-to)693-706
Number of pages14
JournalQuarterly Journal of Mathematics
Issue number2
Publication statusPublished - 2015
Externally publishedYes


Dive into the research topics of 'Polynomial values in subfields and affine subspaces of finite fields'. Together they form a unique fingerprint.

Cite this